It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


@Shelly:
All the products that you mentioned, the main purpose of it is not to dry the pimple - that is a side effect.
Even BP creams which people think are for drying out a zit, is just a side effect.

Some are drying because of the base/medium its suspended in. If its an alcohol based solution or gel it will dry out your skin. I figure that Cleocin T probably is something like that, since its supposed to be an antibiotic.

Tretinoin products (and differin I presume would work the same way since its an analogue) works by activating cell replication. The thought is that if you speed up the skin renewal process really quickly, that it would have the effect of pushing out the comedones (plugs) stuck in the pore, and prevent new 'debris' from accumulating to form more comedones.
This is really good, but this has the unfortunate effect of the oh-so-nice initial breakout period, irritation, dry flaky skin that users see. And the fact that tretinoin is an acid doesnt really help in the irritation and dryness.

But heres the crazy part, all this dryness which seem to dry up the acne in the short term (which includes the sun) will contribute to forming acne which its suppsed to prevent in the first place! (crazy cycle)
-by drying the skin, excess skin particles can contribute to in creation comedones -> acne
-by dring the skin, excess oil (sebum) production will contribute to acne
-a dry skin is more vulnerable to infection
-dry skin will not heal properly

So whats my point? You need to moisturize always, but with a non-comedogenic lotion, wash with a moisturizing wash, and stay out of the sun and use sunblock

@angelene

Firstly, why are the corners of your mouth cracking? You shouldnt be even using it [retin-a] near there.
As I said above, dry skin will not promote healing, so dont apply anything in a blistered region until it comepletely heals. (as for the corners of the mouth, dont apply anything even after it heals!)

Use a gel-based cleanser like spectrojel/cetaphil/purpose since they are very moisturizing

What is the lotion that the derm is telling you to get? Is it azelax? If it is, its going to irritate your skin even further.
Do apply lotion. Maybe your derm had a special reason for telling you to get rid of all your lotions, so asking him first, but it seems really wierd that he/she is telling you not to use lotion.
I recommend L'oreal Hydrafresh oil-free version. Its completely non-acnegenic, so if thats what your derm was worried about, then you can be assured.

As for your breaking out, i stated about why retin-A makes your break out. So dont give up!

[This message has been edited by q-tip2 (edited 03-24-2002).]






All times are GMT -7. The time now is 05:17 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!